Singulair horror story...if this helps just one person...
Not sure whether this will help anyone but it seems worth trying.
My dear husband of 25 years was put on Singulair in January for a new diagnosis of asthma, likely stress induced or exercise induced. The cardiac scare, other family medical crises, huge work stress and his being unable to exercise all seemed to move him into a depression. So he started working with a psychiatrist & cognitive therapist, trying various meds, meditation, yoga, breathing exercises - in short the man did everything humanly possible to get well. And he kept getting worse!
Insomnia, anxiety, panic attacks, social withdrawal, strange fears and suicidal thoughts out of nowhere: "hmm, I could hang myself from these basement rafters... whoa where did that thought come from?". Indecisiveness, wild mood swings, on and on. One minute he is throwing patio furniture, the next sobbing. Ultimately he negotiated a 60 day leave without pay because he was in no shape to work. Even the leave didn't help. How can a man run a major health service system for 20 years, then be unable even to walk to the back of a Walgreens without an irrational panic attack!? It was awful.
Then on May 26, I stumbled across medications.com/se/Singulair and found some 1900 (!) recent postings re: similar side effects. (No other medication had more than 30 postings). Kids being labeled with behavioral problems, adolescents in turmoil and adults falling into strange mood states. Tragic stories.
So, duh, he stopped the Singulair immediately. It has been 10 days and he is already 70-80% back to normal.
I will add that we are not naive about mental health. (I am a psychologist and he is a psychiatrist!) The onset was so insidious though and there was so much other stress, that neither of us made the connection to the Singulair.
So if you know of anyone on Singulair, child or adult, who is struggling with mood or behavioral issues, PLEASE encourage them to read up and consult with their doctor ASAP. I do not believe this kind of side effect is universal by any means, and it likely requires some perfect storm of predisposition, undeveloped emotional controls (children) and stress.
Still it was 5 months of hell and I wouldn't wish it on anyone.
PS: the FDA is 'investigating' and I have submitted my report. But their findings will take months. Meanwhile the packaging insert warning has been updated 4 times in the last couple minths. Not enough IMHO if you or your kid is still taking it and suffering.
Thanks for reading.